Doctor insights on:
Methotrexate And Bactrim
Absolutely NOT!: The combination of alcohol and Methotrexate has caused many people to have liver failure requiring a liver transplant to survive. Methotrexate can irritate the liver by itself but is quite safe at the low weekly doses used to treat many autoimmune conditions.Never drink any alcohol while on methotrexate. If you absolutely "must" drink alcohol, tell your doc so he/she can take you off methotrexate. ...Read more
Methotrexate was originally used in the early 1950's as a treatment for cancer but was also found to be effective in many other diseases including rheumatoid arthritis and psoriasis. It has anti inflammatory and immunosuppressive properties which make it an excellent first line therapy for RA ...Read more
What do you advise if I'm on methotrexate for the atthritis and am newly diagnosed with fibromyalgia. What can I take that will benefit both?
You will be monitore: Your will be monitored in the trial for liver problems. Each of these drugs methotrexate and tocilizumab can possibly cause liver problems. The trial protocol will decide about medication dose adjustment. You may have no liver problems with either of these. ...Read moreSee 1 more doctor answer
I have stopped taking my Crohn's medication (methotrexate)i was suffering severe side effects. I'm still incredibly sick & wondering when it will stop?
Could be Crohn's: Some of the most common side effects can be similar to symptoms of crohn's. These include mouth sores, fever, diarrhea, blood in your stools, body aches and abdominal pain. You may want to check with your doctor and make sure this is not a flare up of your disease. ...Read moreSee 1 more doctor answer
Standard therapy: Methotrexate was originally used in the early 1950's as a treatment for cancer but was also found to be effective in many other diseases including rheumatoid arthritis and psoriasis. It has anti inflammatory and immunosuppressive properties which make it an excellent first line therapy for RA and other rheumatologist diseases. ...Read moreSee 2 more doctor answers
Plenty : XX oral dos: Methotrexate is a surprisingly effective drug for many forms of arthritis and the consensus 1st choice for RA by the acr and eular (european). The oral dosage is more problematic because of variable absorption and first-pass effect through liver. It is completely absorbed with sucutaneous injection and doesn't bolus liver. Hair loss can be a problem. Everyone should take 2mg of folic acid. ...Read more
Yes. Agree, but....: Methotrexate can be very effective. However, the first studies raising the specter of liver disease came from psoriasis patients on daily low dose oral mtx! . The first pass effect is dangerous for the liver. Mtx cannot be adjudicated aqs an oral drug. Absorption is variable (40-90%), causes GI upset, and hits the liver first. I only use subcutaneous mtx once weekly. This is the safest! ...Read moreSee 1 more doctor answer
Yes, if no indicatio: It will be harmful if no indication to take. However, if there is a strong indication- it is something that is tolerable. Just like any other medication, there will be some possible adverse events- and this is something that you have to discuss with your doctor- to weigh the benefit and the risk and make a decision. ...Read moreSee 2 more doctor answers
Folic acid inhibitor: It inhibits Folic Acid and can help treat inflammatory disorders like rheumatoid arthritis, psoriasis, tumors, etc, it can help vasculitis also whether it is due to an inflammatory or infectious etiology. It needs to be carefully monitored, can cause liver disease so we recommend no alcohol, can cause low blood counts and mouth ulcers and hair loss so we supplement therapy with folic acid. ...Read more
Several.: Fatigue after taking your weekly dose. Gi quiziness. Hair loss. Potential liver issues, especially taken orally. Your white count can be lowered, as well as hemoglobin. Everyone on mtx should take folic acid. Monitoring for side effects (benefits too) should take place every three months or sooner. ...Read moreSee 1 more doctor answer